Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Rash on top of each leg. Having tender stretch marks. Suggest the treatment?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
A rash has appeared at the top of each of my legs. The rash is limited to my stretch marks (I've had the stretch marks since having baby 1 in 2004) It's tender but not itchy. Any ideas? I'm 32, 3 children, average height and weight, Thank you.
Posted Tue, 29 Oct 2013 in Skin Hair and Nails
Answered by Dr. Lohit K 2 hours later
Brief Answer:
Calamine lotion.Life style modifications.Retinoids

Detailed Answer:
Hi thanks for using XXXXXXX

I went through the query and attachment.

The rash is present on superficial layer of the skin, the epidermis and you can apply topical calamine cream/lotion like calosoft or dermocalm cream. This will help you to to reduce the rash. Along with this use only cotton dress, wash with soft soap and don't rub any cloth against the rash. This will help you in reducing the rash now. Avoid using any steroid preparation now.

Stretch marks appears due to weakness of tissue and for it you can use creams containing Vit E and retinoids once the rash disappears which may help up to some extent, but not surely. Some local applications of vit E oil also help in reducing or lighting the marks. Other treatments like dermabrasion, laser therapy and cosmetic surgery may be offered depending on the severity of marks.

Along with these maintain you weight with in normal BMI, as sudden increase in weight can lead to formation of marks. Drink plenty of fluids and take healthy diet XXXXXXX in vitamins and minerals. Do regular exercise to maintain tone and apply some good moisturizer over the skin daily.

So in nutshell I advice you to continue the above measures of applying cream and life style modifications and consult your doctor once for examination and further management. Hope this information is informative and helpful to you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Rash on top of each leg. Having tender stretch marks. Suggest the treatment? 20 minutes later
Thank you for your answer. Do you have any ide what has caused the rash? Thank you.
Answered by Dr. Lohit K 17 minutes later
Brief Answer:
Friction/allergy /reduced tensile strength of skin

Detailed Answer:
Hi, thanks for the follow up question.

We cant specifically tell the exact reason behind it without examination and relevant investigations.
The rash may be due to friction or allergy or due to reduced tensile strength in the skin and leading to small bleeding spots (considering pain, over stretch marks) . So I advised you to use cotton dress, apply calamine and avoid any lotion/cream with steroid (as they can still makes the skin thinner).

Hope this answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor